Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 424, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 28, 2006, 3:21 PM EDT for Gwinnett County, Hall County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2006, 3:21 PM EDT (19:21 UTC)
- Expired
- Sep 28, 2006, 3:51 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Gwinnett County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281922
SVRFFC
GAC135-139-282000-
/O.NEW.KFFC.SV.W.0424.060928T1921Z-060928T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT THU SEP 28 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF SUGAR HILL...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
LANIER ISLAND...BUFORD...FLOWERY BRANCH AND CANDLER.
IF ON OR NEAR LAKE LANIER...GET OUT OF THE WATER
IMMEDIATELY AND MOVE TO SAFE SHELTER INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE AS FAR AS 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE
WATER IN A THUNDERSTORM
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3423 8397 3416 8408 3405 8412 3404 8387
3425 8367
$$1 follow-up statement
000
WWUS52 KFFC 281951
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU SEP 28 2006
GAC135-139-282000-
/O.CAN.KFFC.SV.W.0424.000000T0000Z-060928T2000Z/
GWINNETT GA-HALL GA-
350 PM EDT THU SEP 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR HALL AND GWINNETT COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF HALL AND
GWINNETT COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED FROM THIS
STORM IN THESE COUNTIES.
LAT...LON 3423 8397 3416 8408 3405 8412 3404 8387
3425 8367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:00 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 28, 2:00 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT THU SEP 28 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY) COLD FRONT WILL MOVE ACROSS AREA THIS AFTERNOON AND EVENING. LIMITED MOISTURE ASSOCIATED WITH FRONT BUT GOOD DYNAMCIS ACROSS N COUNTIES AS JET MAX MOVES ACROSS. A FEW STORMS COULD BECOME STRONG-SEVERE UNTIL THE SUN GOES DOWN. CHANCES FOR SHOWERS AND STORMS DECREASE THE FARTHER S YOU GO OVER THE CWA. SHOWER/STORM CHANCES WILL END TONIGHT. SURFACE HIGH PRESSURE MOVES OVER AREA FRIDAY AND CONTINUES FOR MUCH OF SATURDAY. A SHORT WAVE MOVES ACROSS THE AREA LATE FRIDAY WITH ANOTHER MOVING TO THE AREA SATURDAY NIGHT...BOTH WITH MINIMAL MOISTURE ASSOCIATED. A FEW LIGHT SHOWERS COULD OCCUR ACROSS FAR N GA SATURDAY NIGHT. COOLER TEMPERATURES IN STORE BEHIND FRONT THIS PERIOD. FRIDAY NIGHT LOWS GETTING INTO THE UPPER HALF OF THE 30S FOR SOME AREAS OF N GA. .LONG TERM...(SUNDAY THROUGH THURSDAY) SHORT WAVE MOVING BY TO START SUNDAY THEN HIGH PRESSURE BEGINS TO BUILD AND THIS CONTINUES THROUGH TUESDAY WITH HIGH PRESSURE HOLDING INTO WEDNESDAY. ON THURSDAY...MOISTURE TRIES TO INCREASE AS A SHORT WAVE SKIRTS N GA. THERE IS NOT ENOUGH MOISTURE OR DYNAMICS TO INCLUDE SIGNIFICANT POPS AT THIS TIME. && .FIRE WEATHER... DRY RHS MOVING OVER PARTS OF CENTRAL GA FRIDAY AFTERNOON AND MUCH OF THE AREA SATURDAY AFTERNOON. LOW RHS GETING CLOSE TO 25 PERCENT ON SATURDAY AND THIS WILL NEED TO BE WATCHED. FOR NOW ANY DURATIONS BELOW 25 PERCENT WILL BE SHORT-LIVED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 74 44 76 / 40 5 5 5 ATLANTA 50 71 49 74 / 20 5 5 5 BLAIRSVILLE 48 67 38 72 / 40 5 10 5 CARTERSVILLE 44 70 39 74 / 30 5 5 5 COLUMBUS 55 77 45 79 / 20 5 5 5 GAINESVILLE 50 71 45 73 / 40 5 10 5 MACON 50 78 41 81 / 20 5 5 5 ROME 46 71 43 73 / 30 5 10 5 PEACHTREE CITY 46 72 37 76 / 20 5 5 5 VIDALIA 57 78 50 80 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 28, 2:35 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 235 PM EDT THU SEP 28 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 235 PM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG COLD FRONT EXTENDED FROM WESTERN VIRGINIA...THROUGH EASTERN TENNESSEE AND INTO SOUTHERN MISSISSIPPI THIS AFTERNOON. THIS FRONT WILL PUSH INTO NORTH GEORGIA THIS EVENING...AND INTO CENTRAL GEORGIA LATER TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DISCUSSION... AN UPPER TROUGH DEEPENING INTO THE SOUTHEAST WILL PUSH A STRONG COLD FRONT INTO GEORGIA THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTH AND CENTRAL GEORGIA AHEAD OF THIS FRONT AS ITS MOVES INTO THE STATE. INSTABILITY AND MOISTURE ARE LIMITED AND MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER...STRONG WIND PROFILES COULD SUPPORT ISOLATED SEVERE THUNDERSTORMS MAINLY ACROSS NORTH GEORGIA...NORTH OF AN ATLANTA TO ATHENS LINE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION ACROSS (LOCATION).
In the hours before
Special weather statement, Sep 28, 2:20 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT THU SEP 28 2006 GAZ020-281845- 220 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN BARTOW COUNTY UNTIL 245 PM EDT... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EUHARLEE...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN BARTOW COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAYLORSVILLE...STILESBORO...KINGSTON...EUHARLEE...CARTERSVILLE... EMERSON AND RED TOP MOUNTAIN STATE PARK. 15
Special weather statement, Sep 28, 2:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT THU SEP 28 2006 GAZ002>005-281930- 259 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 330 PM EDT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GREGORY TO 6 MILES WEST OF LINWOOD...MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER... WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNGA...KEITH... GREGORY...RINGGOLD...COHUTTA...VARNELL...TUNNEL HILL...NOBLE... CISCO...ROCKY FACE...LA FAYETTE...LINWOOD...VILLNOW...SUMAC AND NAOMI. 16
Local storm report, Sep 28, 3:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT THU SEP 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL CARTERSVILLE 34.17N 84.80W
09/28/2006 E0.75 INCH BARTOW GA PUBLIC
0235 PM HAIL CARTERSVILLE 34.17N 84.80W
09/28/2006 E0.88 INCH BARTOW GA PUBLIC
0245 PM HAIL WOODSTOCK 34.10N 84.51W
09/28/2006 E0.88 INCH CHEROKEE GA PUBLIC
0255 PM HAIL WOODSTOCK 34.10N 84.51W
09/28/2006 E0.25 INCH CHEROKEE GA PUBLIC
&&
VSMITHSpecial weather statement, Sep 28, 3:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT THU SEP 28 2006 GAZ031-281930- 304 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PAULDING COUNTY UNTIL 330 PM EDT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRASWELL...MOVING EAST AT 45 MPH. PEA SIZED HAIL AND WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PAULDING COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE YORKVILLE...BRASWELL AND NEW HOPE. 16
Special weather statement, Sep 28, 3:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT THU SEP 28 2006 GAZ032-281945- 320 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN COBB COUNTY UNTIL 345 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ACWORTH...MOVING EAST AT 45 MPH. PEA SIZED HAIL AND WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COBB COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ACWORTH AND KENNESAW. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 22 min |
| Sep 28, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Sep 28, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 30 min |
| Sep 28, 2:55 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 35 min |
| Sep 28, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 35 min |
| Sep 28, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 13 min |
| Sep 28, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 11 min |
| Sep 28, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 23 min |
| Sep 28, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 23 min |
| Sep 28, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 19 min |
| Sep 28, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 33 min |
| Sep 28, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 29 min |
| Sep 28, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.